MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM RT SZ 3; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM RT SZ 3; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 96-0013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #:(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for bilateral patella tendon rupture : extensor mechanism insufficiency.Event is serious and is considered severe.Event is definitely not related to device and is possibly related to procedure.Date of implantation: (b)(6) 2021.Date of event (onset): (b)(6) 2021.(right knee).Treatment: bilateral open reduction internal fixation surgical intervention, with no product revision on (b)(6) 2021, the patient underwent a bilateral total knee replacements.Depuy pfc sigma knees were implanted bilaterally.There were no indicated intra-operative complications.On (b)(6) 2021, the patient underwent bilateral open reduction internal fixation to address bilateral patella tendon rupture.The surgeon noted the patient was getting out of a chair and felt a pop in each knee.The patient was unable to stand after event.On the right side, the surgeon noted a patellar tendon rupture avulsion from inferior aspect of patella and on the left side, patellar tendon rupture avulsion form inferior aspect of patella and midsubstance fraying and maceration.Bilaterally the following issues were identified: bruising/ecchymosis, effusion, hematoma, and hemarthrosis.The bilateral ruptures were repaired with sutures.No products were revised or removed.There were no indicated intra-operative complications.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 health effect - clinical code: appropriate term / code not available (e2402) used to capture the bruise and hemarthrosis.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent bilateral open reduction internal fixation to address bilateral patella tendon rupture.The surgeon noted the patient was getting out of a chair and felt a pop in each knee.The patient was unable to stand after event.On the right side, the surgeon noted a patellar tendon rupture avulsion from inferior aspect of patella and on the left side, patellar tendon rupture avulsion form inferior aspect of patella and midsubstance fraying and maceration.Bilaterally the following issues were identified: bruising/ecchymosis, effusion, hematoma, and hemarthrosis.The bilateral ruptures were repaired with sutures.No products were revised or removed.There were no indicated intra-operative complications.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.

Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12169107
Report Number1818910-2021-15220
Device Sequence Number4679309
Product Code JWH
UDI-Device Identifier10603295232025
UDI-Public10603295232025
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K943462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-0013
Device Catalogue Number960013
Device Lot NumberD21021498
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer07/20/2021
08/17/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date07/20/2021
08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 1 40G; DEPUY CMW 1 40G; PFC*SIGMA C/R NPOR FEM RT SZ 3; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG MOD TIB TRAY CEM COCR 3; SIGMA PLI XLK INS 3 10MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight90